Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 18, 2007, 4:30 PM MDT for Teton County, Wyoming. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 4:30 PM MDT (22:30 UTC)
- Expired
- Aug 18, 2007, 8:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Teton County, WY
The radar
The Pocatello radar (KSFX), 193 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:30 PM MDT | FLASH FLOOD | Jackson, WY | A BASEMENT OF A BUSINESS IN DOWNTOWN JACKSON WAS FLOODED. NUMEROUS STREETS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 182233
FFWRIW
WYC039-190230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...
THIS INCLUDES THE CITY OF JACKSON...
* UNTIL 830 PM MDT
* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS OVER THE WARNED AREA...CAPABLE OF
PRODUCING FLASH FLOODING AS THEY MOVE ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
TOWN OF MOOSE...JENNY LAKE LODGE...GRAND TARGHEE SKI
AREA...MOUNT MORAN...LEIGH LAKE...FONDA POINT CAMPGROUND...MORAN
BAY...COLTER BAY VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON
NATIONAL PARK...TOGWOTEE PASS AND MORAN JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
4338 11006 4404 11008 4400 11103
$$
ROSS4 follow-up statements
000
WGUS75 KRIW 182322
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT SAT AUG 18 2007
WYC039-190230-
TETON WY-
522 PM MDT SAT AUG 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...
AT 515 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN OVER THE CITY OF
JACKSON. THIS STORM IS MOVING EAST AT 20 MPH AND WILL MOVE OUT
OF JACKSON BY 540 PM. RAINFALL FROM ONE HALF INCH TO THREE QUARTERS
OF AN INCH WILL BE POSSIBLE. SOME STREET FLOODING HAS BEEN REPORTED
BY THE PUBLIC AND LAW ENFORCEMENT JUST EAST OF THE TOWN SQUARE IN
JACKSON...AS WELL AS IN OTHER PARTS OF TOWN.
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT.
THE FOLLOWING LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA FROM THUNDERSTORMS THIS EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
4338 11006 4404 11008 4400 11103
$$
ROSS000
WGUS75 KRIW 190007
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
607 PM MDT SAT AUG 18 2007
WYC039-190230-
TETON WY-
607 PM MDT SAT AUG 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. LIGHT TO
MODERATE RAIN IS INDICATED BY RADAR AND FROM SPOTTER REPORTS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH IS
POSSIBLE IN THE WARNED AREA THROUGH 830 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...WITH WATER RUNNING ACROSS HIGHWAYS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
4338 11006 4404 11008 4400 11103
$$
ROSS000
WGUS75 KRIW 190113
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT AUG 18 2007
WYC039-190230-
TETON WY-
713 PM MDT SAT AUG 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...
AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT RAIN FALLING OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS
WILL BE A QUARTER OF AN INCH OR LESS IN THE WARNED AREA THROUGH
830 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
4338 11006 4404 11008 4400 11103
$$
ROSS000
WGUS75 KRIW 190224
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
824 PM MDT SAT AUG 18 2007
WYC039-190300-
TETON WY-
824 PM MDT SAT AUG 18 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR SOUTHERN
TETON COUNTY IN NORTHWEST WYOMING...
RAINFALL HAS NOW ENDED IN THE WARNED AREA. SOME RUNOFF FROM THE RAIN
THAT DID OCCUR IS STILL POSSIBLE THROUGH LATE EVENING. SOME STREAMS
AND CREEKS MAY STILL BE RUNNING BANKFULL OR OVER THEIR BANKS. REPORT
ANY FLOODING TO LOCAL LAW ENFORCEMENT. DO NOT DRIVE IN AREAS OF HIGH
WATER.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
4338 11006 4404 11008 4400 11103
$$
ROSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:32 PM MDT, 58 minutes earlier.
Area forecast discussion, Aug 18, 3:32 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT SAT AUG 18 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE EVENING IS EXPECTED ACROSS THE FORECAST AREA. A POTENT SHORTWAVE VISIBLE ON WATER VAPOR ACROSS IDAHO IS EXPECTED TO CONTINUE PUSHING EAST NORTHEAST INTO MONTANA. THIS FEATURE COMBINED WITH SOME JET DYNAMICS...AND MONSOONAL MOISTURE WILL FUEL SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE FORECAST AREA. ALL OF THESE STORMS COULD PRODUCE VERY HEAVY RAIN...RESULTING IN LOCALIZED FLOODING. IN ADDITION...WOULD NOT BE SURPRISED TO SEE SOME SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS ACROSS THE WEST AND NORTH...CLOSER TO THE JET DYNAMICS AND SHORTWAVE. ON SUNDAY...THE TROUGH THAT HAS BEEN OFF THE WEST FOR A LONG TIME...WILL PUSH EAST NORTHEAST AND BECOMING NEGATIVELY TILTED INTO BRITISH COLUMBIA AND THE NORTHERN ROCKIES. THIS WILL RESULT IN LEE CYCLOGENESIS ACROSS MONTANA...AND BREEZY SOUTHWEST WINDS AT THE SURFACE AND ALOFT...WITH PACIFIC FRONT EXPECTED TO MOVE THROUGH LATE SUNDAY AND EXIT THE AREA MONDAY MORNING. THE SOUTHWEST FLOW SUNDAY...IS EXPECTED TO BRING MUCH DRIER AIR INTO THE REGION...WITH PRECIPITABLE WATER VALUES DROPPING BELOW 0.5 WEST AND ONLY 0.75 INCH ACROSS THE EXTREME EAST. THIS DRYING IN THE LOW LEVELS AND WINDY CONDITIONS THAT ARE EXPECTED TO DEVELOP COULD RESULT IN SOME RED FLAG CONDITIONS...ACROSS WESTERN PARTS OF THE AREA. MY CONCERN IS THAT RH MIGHT NOT REACH THRESHOLDS...BUT WILL HOIST FIRE WEATHER WATCH AND LET THE EVENING CREW LOOK AT MORE DATA TO SEE IF THEY WANT TO UPGRADE OR LET IT GO. DESPITE DRYING OUT...THIS TROUGH ON SUNDAY HAS ENOUGH DYNAMICS TO PRODUCE MORE PRECIPITATION ACROSS THE NORTHWEST PART OF THE CWA THAN THE MODELS ARE HINTING AT CURRENTLY. SO WILL GO SCATTERED IN THAT AREA...WHICH ALSO COULD AFFECT RED FLAG CONDITIONS. BY MONDAY AND TUESDAY...A FAST ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER OF STATES. MOISTURE EXITS TO THE EAST...WITH LITTLE OR NO PRECIPITATION EXPECTED. BEST CHANCE WILL BE ISOLATED ACTIVITY ACROSS THE NORTH ON MONDAY...WITH A SLIGHT DISTURBANCE IN THE QUICK FLOW. IN ADDITION...THE AREA WILL BE AFFECTED BY THE RIGHT ENTRANCE REGION OF 130 KT...WITH POSSIBLE MOUNTAIN WAVE EVENT MONDAY NIGHT. FIRE WEATHER WILL CONTINUE TO BE CONCERN ON MONDAY...WITH WINDY CONDITIONS AND LOWER RH VALUES. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY EXTENDED RANGE MODEL SOLUTIONS IN FAIRLY GOOD AGREEMENT FOR TUESDAY WITH UPPER LOW MOVING THROUGH NORTHERN SASKATCHEWAN AND MANITOBA. TROUGH WILL SWING ACROSS WYOMING WITH SLIGHT COOL DOWN IN THE NORTHERN ZONES BEHIND WEAK FRONTAL PUSH. BEST JET ENERGY REMAINS TO THE NORTH OF THE FORECAST AREA OVER MONTANA. HOWEVER...RIGHT ENTRANCE REGION OF 250MB JET STREAK IS CLOSE ENOUGH TO FAR NORTH TO KEEP LOW CHANCE OF LIGHT RAIN SHOWERS THERE. THE WEAK FRONT WILL PUSH FARTHER SOUTH THROUGH CENTRAL WYOMING BY WEDNESDAY. THIS SURGE COMBINED WITH MARGINAL INSTABILITY NECESSITATES KEEPING SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE WEDNESDAY. NEXT TROUGH BEGINS TO WORK INTO WESTERN WYOMING WEDNESDAY NIGHT AND ACROSS MUCH OF THE REMAINDER OF THE FORECAST AREA THURSDAY MORNING. DRIER AIR IN ZONAL FLOW TO PUNCH INTO THE STATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. RIDGE WILL BEGIN TO SET-UP OVER THE SOUTHERN ROCKIES BY SATURDAY ALLOWING FOR MONSOON MOISTURE TO BEGIN NORTHWARD SURGE. MOISTURE WILL ROTATE INTO WESTERN WYOMING AROUND THE PERIPHERY OF THE HIGH BY SATURDAY AND HAVE PLACED SLIGHT CHANCE IN THIS AREA. AS FOR TEMPERATURES...READINGS WILL BE CLOSER TO CLIMATOLOGICAL NORMS EAST OF THE DIVIDE THROUGH THURSDAY. THE SOUTHWEST WILL SEE LITTLE CHANGE THROUGH FRIDAY. CLEARING SKIES AND DRIER AIR THURSDAY NIGHT WILL ALLOW FOR THE COOLEST TEMPERATURES OF THE EXTENDED PERIOD IN THE WESTERN VALLEYS. HIGHS WILL BEGIN TO CLIMB UP AGAIN BY FRIDAY WITH EVEN WARMER READINGS ON SATURDAY AS 700MB TEMPERATURES WARM TO 16-18C. && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING WITH A FEW SHOWERS POSSIBLE OVERNIGHT. VISIBILITIES COULD BRIEFLY DROP BETWEEN 3-4 MILES AT THE SURFACE NEAR THE STORMS. WITH RECENT RAINFALL OVER WEST CENTRAL WYOMING...BLOWING DUST WILL NOT BE MUCH OF A PROBLEM. HOWEVER...HEAVY RAIN WILL BE WHICH COULD RESULT IN SOME AREAS OF FOG LATER TONIGHT. THE FOG WILL MAINLY BE CONFINED TO MOUNTAIN VALLEYS. OTHERWISE...THE WEATHER WILL TURN FROM WET TO WINDY ON SUNDAY INTO SUNDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE REGION. GUSTY SOUTHWEST SURFACE WINDS SHOULD CONTINUE INTO MONDAY WITH VFR CONDITIONS ACROSS ALL FLIGHT ROUTES. && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH ACTIVITY BECOMING ISOLATED BY AROUND MIDNIGHT. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...SOME HAIL...AND VERY GUSTY WINDS. THE WEATHER PATTERN WILL QUICKLY CHANGE OVER THE NEXT 24 HOURS...AS A TROUGH SHIFTS...FROM OFF THE WEST COAST...EAST NORTHEAST INTO SOUTHERN CANADA AND NORTHERN ROCKIES. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA SUNDAY AFTERNOON...AS LEE CYCLOGENESIS OCCURS ACROSS MONTANA. IN ADDITION...LOW LEVEL MOISTURE IS EXPECTED TO QUICKLY DRY OUT FROM WEST TO EAST ON SUNDAY. THESE WINDY CONDITIONS COMBINED WITH LOW RH WILL RESULT IN THE POSSIBILITY OF CRITICAL FIRE WEATHER. THUS...WILL ISSUE A FIRE WEATHER WATCH FOR MOST OF WESTERN WYOMING FIRE DISTRICTS SUNDAY AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON HOW QUICKLY LOW LEVEL MOISTURE WILL EXIT THE AREA...AND THAT SOME CONVECTION SUNDAY AFTERNOON AND EVENING COULD ALSO KEEP RH UP. FIRE WEATHER HEADLINES MIGHT BE NEEDED ON MONDAY...AS WINDY CONDITIONS SHOULD CONTINUE WITH LOWER RH THAN ON SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WYZ140-277>279-286-288-414>416. && SHORT TERM...WM LONG TERM...CNJ AVIATION...KPL FIRE WEATHER...WM
Hazardous weather outlook, Aug 18, 5:00 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT AUG 18 2007 WYZ001>020-022>030-191300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE MONSOON WILL KEEP THINGS ACTIVE FOR ONE MORE DAY ACROSS WESTERN AND CENTRAL WYOMING. SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE MORNING OR EARLY AFTERNOON ACROSS THE WEST...THEN SPREAD EAST THROUGHOUT THE AFTERNOON AND EVENING. EXPECT HEAVY RAIN...GUSTY WIND TO 45 MPH AND CLOUD TO GROUND LIGHTNING WITH THE STRONGEST STORMS. SOUTHWEST WIND WILL BEGIN TO INCREASE OVERNIGHT AS A LARGE PACIFIC STORM SYSTEM MOVES ONSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WIND WILL CONTINUE TO INCREASE SUNDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. THE WIND WILL BE BREEZY TO LOCALLY WINDY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED SUNDAY...WITH LIGHTNING AND GUSTY WIND BEING THE MAIN HAZARDS. A COLD FRONT WILL MOVE INTO THE NORTH AND CENTRAL SUNDAY NIGHT SHIFTING THE WIND TO THE NORTH. THE WIND WILL SHIFT BACK TO THE SOUTHWEST AND BECOME WINDY IN MANY LOCATIONS ON MONDAY. FIRE WEATHER DANGER WILL INCREASE SUNDAY AND MONDAY DUE TO A COMBINATION OF WIND...WARM TEMPERATURES...AND DECREASING RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY THUNDERSTORM WIND GUSTS OVER 40 MPH AND RAINFALL OVER ONE-QUARTER INCH THIS AFTERNOON AND EVENING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 18, 12:18 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1218 PM MDT SAT AUG 18 2007 WYZ001-182030- YELLOWSTONE NATIONAL PARK- 1218 PM MDT SAT AUG 18 2007 ...STRONG STORMS ARE POSSIBLE EARLY THIS AFTERNOON... THUNDERSTORMS WITH VERY HEAVY RAINFALL AND GUSTY WINDS WILL MOVE INTO AND ACROSS YELLOWSTONE NATIONAL PARK THROUGH 2 PM MDT. VISITORS AND TRAVELERS IN THE PARK SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR A SUDDEN CHANGE IN THE WEATHER. RAINFALL AMOUNTS COULD REACH ONE INCH UNDER THE STRONGEST STORMS THIS AFTERNOON. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. IF THUNDERSTORMS APPROACH...SEEK SAFE SHELTER INDOORS UNTIL THE STORMS HAVE MOVED OUT OF YOUR LOCATION IN THE PARK. KPL
Special weather statement, Aug 18, 3:19 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 319 PM MDT SAT AUG 18 2007 WYZ012-013-182230- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- 319 PM MDT SAT AUG 18 2007 STRONG THUNDERSTORMS WILL BE MOVING INTO THE JACKSON VALLEY AND SURROUNDING MOUNTAINS THROUGH 430 PM. HEAVY RAIN AND SMALL HAIL WILL BE LIKELY WITH THESE STORMS AS THEY MOVE NORTHEAST THROUGH THE VALLEY. THESE STORMS WILL IMPACT THE NORTH SIDE OF JACKSON...TETON VILLAGE...MOOSE...JENNY LAKE AND MORAN JUNCTION. RAINFALL AMOUNTS FROM ONE HALF INCH TO ONE INCH ARE POSSIBLE WITH THESE STORMS. IF THUNDERSTORMS APPROACH...SEEK SAFE SHELTER INDOORS UNTIL THE STORMS HAVE MOVED OUT OF YOUR LOCATION.
Special weather statement, Aug 18, 3:24 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT SAT AUG 18 2007 WYZ003-182300- CODY FOOTHILLS- 324 PM MDT SAT AUG 18 2007 A FEW HEAVY RAIN PRODUCING THUNDERSTORMS ARE MOVING NORTHEAST AROUND THE CLARK AREA. RADAR ESTIMATES THAT UP TO 1 INCH OF RAIN HAS FALLEN WEST OF HIGHWAY 120. SOME DRAWS AND WASHES WILL EXPERIENCE RAPIDLY RISING WATER WITH SOME LOCALIZED FLOODING POSSIBLE. THE STORMS WILL MOVE OUT OF THE AREA BY 4 PM. MORE STORMS ARE OVER THE WESTERN ABSAROKAS...AND COULD AFFECT THIS AREA BETWEEN 430 AND 5 PM. OTHER STORMS WILL AFFECT THE AREA AROUND MEETEETSE AS WELL. TWB
Special weather statement, Aug 18, 4:09 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 409 PM MDT SAT AUG 18 2007 WYZ005-007-190000- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 409 PM MDT SAT AUG 18 2007 A FEW THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST OFF THE SOUTHERN ABSAROKAS INTO WESTERN HOT SPRINGS COUNTY. FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE PRIMARY THREATS...WITH RAINFALL OF UP TO ONE HALF INCH IN MOST AREAS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...PRODUCING SOME LOCALIZED FLOODING. THOSE TRAVELLING HIGHWAY 120 SHOULD EXPECT SOME PONDING OF WATER ON THE ROAD SURFACES BETWEEN MEETEETSE AND THERMOPOLIS THROUGH 6 PM. TWB
Special weather statement, Aug 18, 4:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MDT SAT AUG 18 2007 WYZ012-013-190030- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- 430 PM MDT SAT AUG 18 2007 STRONG THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS TETON COUNTY...INCLUDING JACKSON HOLE AND THE CITY OF JACKSON. THESE STORMS ORIGINATING IN IDAHO...WILL TAKE SIMILAR TRACKS IMPACTING THE SAME AREAS AS PREVIOUS STORMS...DUMPING LARGE AMOUNTS OF RAIN OVER A SHORT PERIOD OF TIME...INCREASING THE POTENTIAL FOR FLASH FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH WILL ALSO OCCUR WITH THESE STORMS. THE STORMS WILL CONTINUE THROUGH MUCH OF THE EVENING. TWB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:13 PM MDT | Flash Flood Warning | RIW | Park | 3 hr |
| Aug 18, 5:03 PM MDT | Fire Weather Watch | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Sweetwater and 2 more | 10 hr |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.